MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL11145
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Corneal Ulcer (1796)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system met specifications on the date of manufacture.The module has been returned, but has yet to be evaluated.The investigation is underway.
 
Event or Problem Description
The user facility reported that during cataract surgery the cassette overfilled.The customer replaced the cassette, and vacuum check failed messages persistently occurred.The customer stated that it seemed like the cassette filled much faster than it should have.The lens in the right eye was successfully implanted, however the surgery on the left eye could not be started.The case was prolonged 1-1.5 hours while the customer attempted to get the machine running and contact a representative and technical support.Excess fluid in the veterinary patient's left eye, which will be managed with medications until system is available for corrective surgery.The right eye visual, normotensive, intraocular lens in place, with moderate uveitis.Left eye cataractous and nonvisual.Excess fluid in the left eye was managed with the following medications: neomycin polymyxin dexamethasone topically q6h, prednisolone acetate 1% topically q6h, dorzolamide/timolol topically q6h, ofloxacin topically q6h, atropine topically q12h, cyclosporine 1% topically q12h (concurrent keratoconjunctivitis sicca), optixcare eye lubricant topically q12h, amoxicillin/clavulanic acid po q12h, carprofen po 12h, gabapentin po q12h, vetsulin (diabetic patient) also worth mentioning, this patient developed a 4mm x 6mm ovoid superficial corneal ulcer within the first week post-operatively, which we are now treating.It is unclear if this is related to complications with our stellaris, but with the prolonged duration of the procedure (even with diligent corneal irrigation) the customer feels it is important to note.
 
Additional Manufacturer Narrative
The reported problem was not duplicated the compressor in test system passed vacuum check 20 times in succession without any messages indicating an issue and reached 660 mmhg 19 out of 20 times.No balanced salt solution was observed in this module.This compressor would not cause overfilling on the test system used in depot and the fluidics module was sent to site but returned unused leaving the original fluidics module in system.Most probable root cause is unknown/ inconclusive and remains undetermined.Evaluation did not reproduce the reported issue, and available testing indicates the compressor was functioning as expected, making it an unlikely cause.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key24619711
Report Number0001920664-2026-00025
Device Sequence Number9585845
Product Code HQC
UDI-Device Identifier00757770524495
UDI-Public(01)00757770524495(11)181213
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL11145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS DISPOSABLES AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown